Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: too emotional
|cckel - Tue Jun 21, 2005 5:58 pm|
Hello, I thought maybe this was the right place to put this considering it only started happening after I had my last child (I have 2) I've recently become overly emotional, to the point where I cry when I look at my little girl and think about how she'll be turning 3 and oh, isn't it so beautiful! I'm young, 26 years old, and have always taken care of myself, physically, and psychologicaly too. So, I'm completely baffled as to why I can't control the waterworks.
I think it's also important to know the reason I knew why I was pregnant. I couldn't stop crying! For about a month straight. I can't take birth control because it does the same thing to me. Is this normal? I know I'm not pregnant again (just had my period). I don't believe in medicinal fixes. I believe people can watch their diet and create atmospheres that help them. Any suggestions?
|Kim C, RN - Tue Jun 21, 2005 6:30 pm|
First things first. If you knew you were pregnant the last time because you cried all the time, then take a pregnancy test. You can have a period and still be pregnant. It's not a usual thing, but it does happen.
Now, I have to fuss about your statement of not believing in "medicinal fixes" for emotional upset. Brain function has some responsibility in your emotional state, and if for some reason there's an imbalance, well, that's a physical problem as much as diabetes is. Would you tell a diabetic not to take their insulin because they ought to be able to "handle it?" Diet and atmospheric modifications aside, sometimes medication is the answer.
I do, however, understand what you're trying to say. I'm the same way. I'd rather make lifestyle changes that could be beneficial instead of relying automatically on a "magic" pill.
I'm not a doctor and cannot diagnose or prescribe, but I can tell you what works for me. I take a B complex vitamin, along with a fish/borage/flax capsule. I began having perimenopausal symptoms in my late twenties, and my OB/GYN suggested the B vitamin along with a more balanced diet (I was a junk food junkie). I couldn't do birth control either.
I'd suggest a visit to your OB/GYN, or primary care physician. Any number of things can cause you to be overly emotional. Your doctor can determine the best course of action.
Meanwhile, rely on friends and family for emotional support, and good luck!
|cckel - Tue Jun 21, 2005 7:07 pm|
Thank you so much for such a quick reply! I did think I was pregnant and took 2 tests, one was about 2 weeks after the first one was negative. I've heard about the B vitamin, but what does the fish/borage/flax capsule do?
Thanks for your honesty and help!
|Kim C, RN - Wed Jun 22, 2005 8:48 pm|
Do a search on fish oil and depression. I think WebMD has an article on it.
Anyway, according to some recent research, there seems to be a link between fish oil and improvement in people that suffer from depression.
To be honest, I started taking it because a friend of mine is an herbalist and guilted me into it for the omega-3 benefits :? ... then I did some research and decided that it was beneficial for me (I tend to be a bluesy sort.).
Always remember to be careful with any supplements that you decide to take. A good idea would be to discuss them with your doctor, and ALWAYS list any supplements that you take whenever you are asked to list your medications. Some supplements can have interactions with medications, and your MD and pharmacist need to know what you are taking to prevent this from happening. Just because something is marked "all natural" doesn't mean it can't have a negative effect!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.